Author Topic: (Abst.) Severe hypertriglyceridemia in patient w/MS on teriflunomide  (Read 94 times)

0 Members and 0 Guests are viewing this topic.

Offline agate

  • Administrator
  • *****
  • Posts: 8247
  • MS diagnosed 1980
  • Location: Pacific Northwest
A case of severe hypertriglyceridemia in a patient with MS taking teriflunomide. More than 3 weeks after discontinuing teriflunomide, the problem resolved itself but it is an adverse event worth noting, the authors maintain. From Multiple Sclerosis Journal, February 23, 2018:


http://journals.sagepub.com/doi/abs/10.1177/1352458518761185
MS Speaks--online for 13 years

SPMS, diagnosed 1980. Avonex 2001-2004. Copaxone 2007-2010.

Offline ewizabeth

  • Trailblazer
  • *
  • Posts: 588
Hi Agate,


I was on Aubagio for over three years, ending in late October of this year. I have moderately high cholesterol at times and I take a statin to control it. I also have to watch my diet. In 2017 my triglycerides went up with no explanation but they were only in the high normal range. I can see how this could be serious, especially in someone that doesn't normally take statins or have cholesterol blood tests. The only blood tests required are for liver function when taking Aubagio.

Offline agate

  • Administrator
  • *****
  • Posts: 8247
  • MS diagnosed 1980
  • Location: Pacific Northwest
Thanks for the comment!


The patient described had a really high triglyceride level at 5,000mg/dL.
MS Speaks--online for 13 years

SPMS, diagnosed 1980. Avonex 2001-2004. Copaxone 2007-2010.

 

Related Topics

  Subject / Started by Replies Last post
1 Replies
120 Views
Last post January 19, 2017, 04:23:36 pm
by agate
2 Replies
105 Views
Last post December 26, 2018, 11:56:50 am
by agate
0 Replies
36 Views
Last post November 02, 2018, 07:33:40 am
by agate
0 Replies
49 Views
Last post December 17, 2018, 10:02:37 am
by agate
0 Replies
29 Views
Last post June 25, 2019, 03:05:52 pm
by agate